MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH
Catalog Number 0012M
Medical Device Problem Codes Arcing of Electrodes (2289); Human-Device Interface Problem (2949)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a breast augmentation that the device is arching a flame that burned the patients nipple.Degree of burn was not specified but healthcare professional indicated that it was a "pretty significant burn".Treatment of the burn was not provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/28/2024.D4 batch # unk.B3: only event year known: 2024.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn? (such as salve or stitches) besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) date sent: 4/4/2024.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.H10: an evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/12/2024.Additional information received: there was an arcing flame that caused a small burn along the incision that did not require any further treatment or follow up.

Brand Name
E-Z CLEAN BLADE MOD 2.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.5 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18798060
Report Number3005075853-2024-01705
Device Sequence Number7342029
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public10614559100110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0012M
Device Lot NumberTCMDBX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer03/06/2024
04/04/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date03/12/2024
04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient SexUnknown